Discussions that mention aromasin

Cancer: Breast board


My Mom is a 21 year survivor of breast cancer! She has had recurrences (original left breast ca in 1981 with Modified radical mastectomy with radiation, 1991 had right breast removed due to recurrence, then in 1997 had tumor in right lung which was from original breast ca - carcinoma insitu - node negative - estrogen receptor positive). After the middle lobe of her right lung was removed, she was started on Tamoxifen which kept her tumor markers down for several years. Then the markers went up and in 2000, she was changed to Aromasin. Aromasin worked well for 22 months, but markers went up again and then she had "spots" on her right lung. She was switched to Faslodex in July of this year. In August, she started having shortness of breath and increased cough - which is listed as possible adverse reactions. She has progressively gotten worse with her breathing - shortness of breath has gotten worse as has the cough. She has suddenly developed allergies that she never had before - She was allergic to cats for years, but now is allergic to dogs (even the "non-allergenic" types), many different scented items (candles, perfume, etc.), nuts, milk, chocolate, molds - to name a few and she is developing new allergies constantly. All of this is since she started on Faslodex. She has had bronchoscopy with multiple biopsies, cat scans, x-rays, you name it and everything is normal! Tumor markers remain stable. This is so strange because it all started about a month after her first injection. I have called Astra Zeneca and they have no reports of this type of reaction. Her doctors are skeptical that this is the cause. I need to hear from others with similar reactions! We would like to change her to something else, but we need some evidence that Faslodex could be the cause. I have since found someone else on another board whose Mom has EXACTLY the same symptoms, including dry patchy pink spots on her skin, a tickly feeling in the throat, feeling like something is stuck in her throat. I need others who experience the same symptoms (which started just after the second injection) so that I can present this info to the drug company. My mother's doctors were saying that this is just the "disease process", but since this other woman has NEVER had any lung problems before taking Faslodex, the doctors are now starting to listen to me. Thanks. Judy